Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 43, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Aug 27, 2008, 1:41 PM EDT for 4 counties in North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2008, 1:41 PM EDT (17:41 UTC)
- Expired
- Aug 27, 2008, 2:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 28 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 1:44 PM EDT | TORNADO | 3 Ssw Linwood, NC | LAW ENFORCEMENT REPORTED TORNADO ON THE GROUND AT COVERED BRIDGE ROAD AND THANKSGIVING FIRE ROAD. MULTIPLE TREES DOWN IN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 9:16 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 271741
TORRAH
NCC069-101-127-183-271815-
/O.NEW.KRAH.TO.W.0043.080827T1741Z-080827T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
141 PM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
EXTREME SOUTH CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 215 PM EDT
* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER LINWOOD...MOVING NORTHEAST AT 14 MPH.
* LOCATIONS IMPACTED INCLUDE...
EMIT...WENDELL...
MIDDLESEX...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3582 7809 3573 7817 3573 7818 3572 7818
3564 7825 3572 7842 3591 7828
TIME...MOT...LOC 1741Z 212DEG 13KT 3572 7831
$$
GIH1 follow-up statement
000
WWUS52 KRAH 271751
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT WED AUG 27 2008
NCC069-101-127-183-271815-
/O.CON.KRAH.TO.W.0043.000000T0000Z-080827T1815Z/
JOHNSTON NC-WAKE NC-NASH NC-FRANKLIN NC-
150 PM EDT WED AUG 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR EXTREME
SOUTH CENTRAL FRANKLIN...SOUTHWESTERN NASH...EAST CENTRAL WAKE AND
NORTH CENTRAL JOHNSTON COUNTIES...
AT 146 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR LINWOOD...MOVING NORTHEAST AT 15 MPH. A
TORNADO WAS REPORTED ON THE GROUND IN THE 5000 BLOCK OF THANKSGIVING
FIRE ROAD.
LOCATIONS IN THE PATH OF THE STORM INCLUDE EMIT... WENDELL...
MIDDLESEX AND PILOT.
THIS IS A DANGEROUS SITUATION. IN SCHOOLS...HOSPITALS...NURSING
HOMES...FACTORIES...SHOPPING CENTERS AND PUBLIC PLACES...MOVE TO
PRE-DESIGNATED SHELTER AREAS. INTERIOR HALLWAYS ON THE LOWEST FLOORS
ARE BEST. STAY AWAY FROM WINDOWS OR GLASS DOORWAYS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3582 7809 3573 7817 3573 7818 3572 7818
3564 7825 3572 7842 3591 7828
TIME...MOT...LOC 1750Z 212DEG 13KT 3573 7830
$$
GIHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 11:24 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 27, 11:24 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1124 AM EDT WED AUG 27 2008 .SYNOPSIS... ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1120 AM WEDNESDAY... EFFICIENT RAINFALL PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY MOVING ACROSS CENTRAL NORTH CAROLINA NORTH OF SURFACE FRONT THAT EXTENDED ACROSS THE FAR SOUTHERN PART OF THE STATE. 12Z RAOB ANALYSIS SHOWED AN 850MB FRONT NEAR THE VIRGINIA BORDER... WITH WEAK DIFFLUENCE AT 250MB. AMPLE MOISTURE NOTED AT 850MB AS DEW POINTS AT THAT LEVEL WERE IN THE MID TEENS...AND SURFACE DEW POINTS RANGED FROM NEAR 70 TO THE MID 70S. SOME COCORAHS OBSERVERS IN THE WESTERN PIEDMONT HAD RAINFALL TOTALS NEAR OR EXCEEDING 4 INCHES. THIS WAS IN BASIC CONCERT WITH WSR-88D RAINFALL ESTIMATES... AND WITH AT LEAST NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON IN THE MOIST AIR...A FLASH FLOOD WATCH WAS ISSUED FOR AREAS THAT HAD THE HEAVIEST RAIN OVER THE LAST 24 HOURS OR SO...THROUGH THIS MORNING. A TORNADO WATCH WAS IN EFFECT AS WELL...AND WITH VERY LOW LIFTED CONDENSATION LEVELS AND PLENTY OF LOW-LEVEL HELICITY AS NOTED BY THE KRAX WSR-88D AND SPC TOOLS... GIVEN GENEROUS LIFT ALONG THE LOW-LEVEL BOUNDARY A QUICK SPINUP COULD OCCUR. THIS WATCH CONTINUES UNTIL 5 PM THIS AFTERNOON. OVERNIGHT TONIGHT...WITH THE LOW-LEVEL BOUNDARY CURRENTLY EXPECTED TO LIFT NORTH...WILL CONTINUE HAVING HIGHEST RAIN CHANCES EARLY AND TREND CHANCES DOWNWARD AFTER MIDNIGHT. LOW TEMPERATURES THURSDAY MORNING NOT FAR FROM THOSE OF THIS MORNING. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... AS OF 330 AM WEDNESDAY... A MID AND UPPER LEVEL TROUGH LINGERS TO OUR WEST THURSDAY. TROPICAL AIR MASS BEGINS TO ABATE... BUT THE AMOUNT OF DRYING IS STILL IN QUESTION. WILL LEAVE THE CURRENT FIFTY PERCENT RAIN CHANCE ALONE...AND TIP VALUES ONE WAY OR THE OTHER AFTER THE MORNING MODEL RUNS. THE ABOVE MENTIONED TROUGH PROGRESSES EAST FRIDAY AND COULD LEAVE AREAS WEST OF HIGHWAY ONE DRY. AFTERNOON HIGHS MID 80S THURSDAY AND UPPER 80S FRIDAY. FRIDAY MORNING LOWS SIMILAR TO THE PRIOR NIGHTS WITH LOWS 67 TO 72. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 455 AM WEDNESDAY... FRIDAY NIGHT THROUGH SUNDAY: WE SHOULD BE IN THE SUBSIDENT REGION BEHIND A PRIMARY MID LEVEL WAVE -- COMPRISED OF THE REMNANT CIRCULATION FROM FAY AND AN ELONGATED TROUGH ALOFT UPSTREAM OVER IOWA AND MISSOURI THIS MORNING -- THAT IS FORECAST TO EXIT THE MID ATLANTIC COAST FRIDAY NIGHT. THIS SHOULD PUT AN END TO ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP AHEAD OF THIS FEATURE FRIDAY AFTERNOON. HOWEVER... A WEAKNESS IN THE SUBTROPICAL RIDGE/WEAK SHEAR AXIS ALOFT WILL LINGER OVER THE CAROLINAS... WHICH IN CONJUNCTION WITH DIURNAL HEATING AND A LEESIDE SURFACE TROUGH... SHOULD PROVIDE FOR A FEW SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON. THIS SHOULD BE THE WARMEST DAY OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO AROUND 90. A SURFACE FRONT IS THEN FORECAST TO MOVE ACROSS OUR REGION LATE SATURDAY NIGHT INTO SUNDAY. DEPENDING ON THE EXACT TIMING AND RESULTANT POSITIONING OF THE SURFACE FRONT BY PEAK HEATING SUNDAY AFTERNOON... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE APT TO DEVELOP INVOF THE FRONT... WHICH AT THIS TIME IS EXPECTED TO LIE ACROSS OUR SOUTHERN COUNTIES BY THAT TIME. SUNDAY NIGHT THROUGH TUESDAY: A 1025 MB SURFACE HIGH IS THEN FORECAST TO BUILD DOWN THE EAST COAST BENEATH AND AHEAD OF AN AMPLIFYING MID LEVEL RIDGE FROM THE TN VALLEY TO SOUTHERN CANADA. THIS WILL PROVIDE FOR DRY AND SOMEWHAT COOLER CONDITIONS ACROSS THE FORECAST AREA... WITH PERIODS OF MAINLY DIURNAL STRATOCUMULUS BENEATH A MID LEVEL SUBSIDENCE INVERSION... COURTESY OF MOIST NORTHEASTERLY FLOW FROM THE ATLANTIC. -MWS && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... AS OF 1120 AM WEDNESDAY... SURFACE HIGH PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL CONTINUE TO EXTEND SOUTHWARD INTO THE MID ATLANTIC STATES... AND RESULT IN CONTINUED COLD AIR DAMMING AND RESULTANT LIFR TO MVFR CEILINGS AND MOSTLY MVFR VISIBILITIES ACROSS MOST OF CENTRAL NC THROUGH THE TAF PERIOD. IN ADDITION...STRONG AND VERY MOIST SOUTHERLY FLOW ABOVE 2000 FEET WILL CONTINUE TO OVERRUN EASTERLY SURFACE WINDS ASSOCIATED WITH THE SURFACE HIGH...AND RESULT IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. THERE MAY BE A BRIEF SCATTERING OF SHOWERS BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF A MID LEVEL WAVE THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO...MAINLY ALONG AND SOUTH OF A WARM FRONT THAT IS FORECAST TO RETREAT SLOWLY NORTHWARD INTO SOUTHERN NC TODAY. CEILINGS WILL ALSO LIKELY RISE TO MVFR OR PERHAPS EVEN VFR TO THE SOUTH OF THIS BOUNDARY... WHILE IFR/MVFR CONDITIONS WILL PERSIST TO THE NORTH WHERE THE SATURATED COLD AIR DAMMING AIRMASS IS APT TO PERSIST. THUS...EXPECT THE BEST CHANCE OF THUNDERSTORMS AND MVFR OR BETTER CEILINGS AT KFAY THIS AFTERNOON...FOR EXAMPLE. LIFR/IFR CEILINGS ARE EXPECTED TO REDEVELOP AT ALL TERMINALS TONIGHT (OR CONTINUE WHERE THEY NEVER IMPROVE THIS AFTERNOON)...AS NOCTURNAL COOLING STRENGTHENS THE SATURATED COLD AIR DAMMING AIRMASS. LOOKING BEYOND TONIGHT...THURSDAY WILL BE A DAY OF TRANSITION FROM THE VERY POOR AVIATION CONDITIONS ASSOCIATED WITH THE COLD AIR DAMMING TO VFR CONDITIONS BY FRIDAY. GENERALLY VFR CONDITIONS... ASIDE FROM BRIEFLY REDUCED CEILINGS AND VISIBILITIES IN DIURNAL SHOWERS AND THUNDERSTORMS (MAINLY IN THE EASTERN HALF OF THE STATE)... ARE THEN EXPECTED THROUGH SUNDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ021>023-038-039- 073>075-083>085. && SYNOPSIS...DJF NEAR TERM...DJF/RLH SHORT TERM...RLH LONG TERM...MWS AVIATION...DJF/MWS
Hazardous weather outlook, Aug 27, 11:05 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1105 AM EDT WED AUG 27 2008 NCZ007>011-024>028-040>043-076>078-086-088-089-281200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE- CUMBERLAND-SAMPSON- 1105 AM EDT WED AUG 27 2008 ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-038-039-073>075-083>085-281200- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND- 1105 AM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR...WHICH COULD RESULT IN RAPID FLOODING IN AREAS THAT RECEIVED AN ESTIMATED 3 TO 6 INCHES OF RAIN THROUGH THIS MORNING. LOW LYING AND URBAN AREAS...AND LOCATIONS WITH POOR DRAINAGE...WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. DJF
In the hours before
Special weather statement, Aug 27, 12:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EDT WED AUG 27 2008 NCZ042-078-089-271730- JOHNSTON-SAMPSON-WAYNE- 1230 PM EDT WED AUG 27 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAYNE AND SAMPSON COUNTIES THROUGH 130 PM EDT... AT 1230 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES SOUTH OF HOBBTON...OR ABOUT OVER CLINTON...MOVING NORTHEAST AT 14 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GRANTHAM AROUND 1255 PM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
Local storm report, Aug 27, 1:06 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
106 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO 4 E HIGH POINT 35.97N 79.92W
08/27/2008 GUILFORD NC LAW ENFORCEMENT
TROOPER REPORTED TORNADO ON THE GROUND NEAR 2970 RIVER
ROAD NEAR JAMESTOWN.
&&
RWHLocal storm report, Aug 27, 1:13 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TORNADO RANDLEMAN 35.82N 79.80W
08/27/2008 RANDOLPH NC FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN REPORTED BY THE FIRE
DEPARTMENT.
&&
RWHLocal storm report, Aug 27, 1:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
123 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FUNNEL CLOUD 4 E GOLDSTON 35.59N 79.25W
08/27/2008 CHATHAM NC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED A FUNNEL CLOUD NEAR HIGHWAY 401
JUST SOUTH OF PITTSBORO.
&&
RWHLocal storm report, Aug 27, 1:30 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TORNADO 4 E GOLDSTON 35.59N 79.26W
08/27/2008 CHATHAM NC LAW ENFORCEMENT
STATE TROOPER REPORTED A TORNADO ON THE GROUND NORTH OF
GULF.
&&
RWHLocal storm report, Aug 27, 1:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
136 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TORNADO 6 W WILSON 35.73N 78.03W
08/27/2008 WILSON NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TORNANDO TOUCHDOWN NEAR
HIGHWAY 42 AND LLOYD ROAD.
0125 PM TORNADO 6 W WILSON 35.73N 78.03W
08/27/2008 WILSON NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TORNADO TOUCHDOWN NEAR HIGHWAY
42 AND LLOYD ROAD.
&&
RWHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:27 AM EDT | Flash Flood Warning | RAH | Davidson | 4 hr |
| Aug 27, 6:44 AM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 6:49 AM EDT | Flash Flood Warning | RAH | Randolph | 116 min |
| Aug 27, 7:24 AM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 111 min |
| Aug 27, 7:33 AM EDT | Flash Flood Warning | RAH | Guilford | 117 min |
| Aug 27, 7:48 AM EDT | Tornado Warning | RAH | Hoke | 27 min |
| Aug 27, 8:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more | 114 min |
| Aug 27, 9:10 AM EDT | Tornado Warning | RAH | Cumberland, Sampson | 20 min |
| Aug 27, 9:27 AM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Aug 27, 9:48 AM EDT | Tornado Warning | RAH | Harnett | 27 min |
| Aug 27, 10:07 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Johnston, Nash, Person and 3 more | 3 hr |
| Aug 27, 10:17 AM EDT | Flash Flood Warning | RAH | Forsyth | 103 min |
| Aug 27, 10:45 AM EDT | Tornado Warning | RAH | Johnston, Sampson | 30 min |
| Aug 27, 11:00 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson | 3 hr |
| Aug 27, 11:01 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more | 13 hr |
| Aug 27, 11:39 AM EDT | Flash Flood Warning | RAH | Guilford | 81 min |
| Aug 27, 12:09 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 12:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Aug 27, 12:37 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 23 min |
| Aug 27, 12:38 PM EDT | Tornado Warning | RAH | Guilford | 47 min |
| Aug 27, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 25 min |
| Aug 27, 12:56 PM EDT | Tornado Warning | RAH | Randolph | 34 min |
| Aug 27, 1:01 PM EDT | Tornado Warning | RAH | Chatham | 44 min |
| Aug 27, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 42 min |
| Aug 27, 1:06 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 46 min |
| Aug 27, 1:22 PM EDT | Flash Flood Warning | RAH | Randolph | 113 min |
| Aug 27, 1:23 PM EDT | Tornado Warning | RAH | Nash, Wilson | 37 min |
| Aug 27, 1:29 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 46 min |
| Aug 27, 1:55 PM EDT | Tornado Warning | RAH | Nash, Wilson | 35 min |
| Aug 27, 2:10 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 35 min |
| Aug 27, 2:14 PM EDT | Tornado Warning | RAH | Sampson | 31 min |
| Aug 27, 2:20 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 3 hr |
| Aug 27, 2:31 PM EDT | Tornado Warning | RAH | Nash | 27 min |
| Aug 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 2:38 PM EDT | Tornado Warning | RAH | Lee | 37 min |
| Aug 27, 2:42 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 2:43 PM EDT | Tornado Warning | RAH | Sampson | 47 min |
| Aug 27, 2:48 PM EDT | Tornado Warning | RAH | Halifax | 42 min |
| Aug 27, 2:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 112 min |
| Aug 27, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| Aug 27, 3:32 PM EDT | Areal Flood Advisory | RAH | Harnett | 118 min |
| Aug 27, 3:42 PM EDT | Tornado Warning | RAH | Durham | 27 min |
| Aug 27, 4:01 PM EDT | Areal Flood Advisory | RAH | Durham, Harnett, Johnston, Nash, Wake | 3 hr |
| Aug 27, 4:03 PM EDT | Tornado Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 4:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Lee, Orange, Randolph | 2 hr |
| Aug 27, 4:32 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Aug 27, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 51 min |
| Aug 27, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 41 min |
| Aug 27, 5:08 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Aug 27, 5:19 PM EDT | Flash Flood Warning | RAH | Chatham, Orange | 3 hr |
| Aug 27, 6:10 PM EDT | River Flood Warning | RAH | Alamance | 14 hr |
| Aug 27, 6:14 PM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| Aug 27, 6:16 PM EDT | Flash Flood Warning | RAH | Harnett, Lee, Moore | 3 hr |
| Aug 27, 6:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 7:29 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.